Talk

Advanced search

Feeling nauseous and dizzy on HRT

(17 Posts)
PinkElephantsOnParade Thu 30-Dec-10 01:18:48

Been on HRT for about 4 months now.

At first had no problems but about 4 weeks ago started suffering from constant nausea and dizzyness. Almost impossible to eat, can't walk in a straight line. Was taking Prempak C.

GP changed me over to Femoston 2 weeks ago but symptoms no better.

I am at my wits end as I can't work properly and constantly feel like I have a hangover.

Will I have to stop HRT altogether? Depressed at the thought of going back to the constant hot flushes and general malaise I had before but I can't go on like this.

Anyone had similar experience?

cabbageroses Thu 30-Dec-10 16:59:29

go back and ask to change to another kind- there are dozens. if your GP is no good, go to a menopause clinic.

PinkElephantsOnParade Thu 30-Dec-10 17:31:47

started throwing up this morning.

Went to see GP and BP was up so she told me to stop the HRT for 2 weeks to see if symptoms subside, then will consider what to do from there.

Also gave me some anti sickness pills to deal with the immediate symptoms so starting to feel a bit more human now.

This GP actually took the time to listen to me so I didnt feel fobbed off this time.

donnie Mon 03-Jan-11 11:50:24

I am on HRT patches (evorel) and I have no symptoms like that - perhaps you could try those?

PinkElephantsOnParade Mon 03-Jan-11 12:07:22

Going back to GP in about a week - will ask about Evorel then. Thanks donnie.

cabbageroses Mon 03-Jan-11 17:25:46

You may well be better off with HRT that doesn't go through your digestive system- so ask to try patches or gels.

You might also have been given a dose that is too strong for you.

I felt sick when I first used gel but got round this by dividing the dose into morning and evening instead of one high dose morning.

My dr is happy for me to experiment and do whatever suits.

donnie Tue 04-Jan-11 18:16:57

yes I think one of the upsides of patches is that they bypass your digestion and so nausea etc can be avoided. I would be interested to know what your GP says about this Pinkelephants - let us know!

donnie Tue 04-Jan-11 18:18:26

I should also add that I am on the lowest dosage (25mg) and I take a daily supplement of osteocare tablets and also evening primrose oil.

Ollynannie2011 Thu 20-Nov-14 22:12:12

Hi
I've been on Prempack for 3 months. 1st month was fine, hot flushes stopped but gradually over the past 2 months I have felt awful. After about 5hours after taking the HRT i feel really sick, dizzy, panicky,and really unwell. I've never felt so miserable and unwell every day. I'm seeing my doctor tomorrow and thinking of stopping them altogether. I'm at my wits end

pinkfrocks Thu 20-Nov-14 22:49:56

This is a zombie thread so might help to start a new one?

Try not to think about giving up- but think about changing to another type. Prempak is an old fashioned for of HRT made with synthetic oestrogens which may cause side effects. There are many other better forms of HRT now which use hormones the same as those we make ourselves.

It may be that the dose is too high for you or that this type just doesn't work for you.

Many women get on very well with a bio identical oestrogen and a separate bio identical progesterone. Have a look at the www.menopausematters.co.uk website under HRT for lots of info.

Loppin Tue 11-Dec-18 06:16:19

I have just started taking hrt the First week was good but now taking the green tablet have never felt so poorly and bleeding all the time.

PinkElephantsOnParade Tue 18-Dec-18 22:55:01

As this thread has popped up again, thought I would give an update.

It turned out that the dizziness and sickness was not caused by HRT at all but was down to a brain tumour!

Now all clear thankfully.

swingofthings Wed 19-Dec-18 07:51:04

OMG, so glad you are OK and thanks for coming to update to show the importance of not putting everything down to the menopause.

I suffered from dizinesses and lightheadness and nausea occasionally and I asked to be refereed for an MRI. My GP only did it because he wanted me out of his office. I'm my case it was clear but it shows that it wasn't totally inappropriate to have asked.

PinkElephantsOnParade Fri 21-Dec-18 21:03:51

Thanks swing, thankfully the tumour was benign so no worries about it coming back once it was surgically removed. However, the position of the tumour was such that it could have been fatal if it had been left just a few more weeks. Really frightening to think what might have happened if I hadn't started kicking up more of a fuss.

So if anyone finds they cannot walk across the room without hanging onto the furniture and start throwing up constantly don't let your GP blame it on HRT! ( or depression which another tried to suggest angry)

Portland2006 Mon 14-Oct-19 20:25:47

Hi,
I’ve been on Evorel Sequi for 1 month. In the past 5 days I’ve felt very light headed. I had a blood test taken last Thursday and my thyroid has dropped, I will have to up my dose on my tablets. I feel different- ie I get more sensitive,very anxious and more emotional. My brain feels tightened and a tingling feeling in my ears and inside my head which makes me feel a little light headed.
4 days ago, I had to stop the car whilst driving because I felt like I was going to faint! I put my hand break on, hazards too and put my head back until I felt well enough to drive back home.
I don’t know what to do now! Did I need to be on the patches in the first place!? Is there an alternative to women diagnosed to having similar side effects that doctors can put women on hrt medinas..........

Louis2019 Sat 26-Oct-19 08:42:27

I was on Femseven Conti which was a life changer amazing HRT but of course now you cannot get it and I heard back from manufacturers that it isn't going to be on market until at least December 2020. I went for 8 months with nothing and was struggling to get my body out of bed in the morning so a week ago I went back to the doctor who has put me on Sandrena oestrogen gel and progesterone tablets whilst I am on the waiting list for a merena coil. I feel so dreadful today, heavy legs like flu backache and jittery. Has anyone else experience this? I have googled it but although it says aches and pains can happen and will settle in few weeks I feel quite unwell today. Who would ever want to be a bloody woman? Im 54 and have had four years of this now.

JanoirLondon Thu 21-Nov-19 19:32:59

Hi. Ive been on hrt since may. Got rid of flushes and insomina..fab but started to feel rotten again. Evorel patches run out so changed yo Estrogen. Feel light headed dizzy etc. Changed to gel and so lightheaded. Mirena coil being changed in december. Drs not very switched on. Do i come off it and risk getting hot flushes and insomnia?

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »